Alert archive / Iowa / Areal Flood Warnings in 2012
Areal Flood Warning 1, NWS Quad Cities, IA
NWS Quad Cities, IA issued this areal flood warning at May 4, 2012, 4:04 AM CDT for Louisa County, Muscatine County, Washington County, Iowa; Mercer County, Rock Island County, Illinois. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 4, 2012, 4:04 AM CDT (09:04 UTC)
- Expired
- May 4, 2012, 1:21 PM CDT
- In force
- 9 hr
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Louisa County, IA, Muscatine County, IA, Washington County, IA, Mercer County, IL, Rock Island County, IL
The radar
The Quad Cities radar (KDVN), 51 km from the middle of the area, began a volume at 09:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 9.1 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1056 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 1420 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.7
What forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this areal flood warning went out at May 4, 3:43 AM CDT, 21 minutes earlier.
Area forecast discussion, May 4, 3:43 AM CDT, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
343 AM CDT FRI MAY 4 2012
.SYNOPSIS...
MCS THAT BROUGHT SEVERE WEATHER TO THE CWA LAST EVENING HAS
CONTINUED TO WEAKEN ACROSS MOST OF THE CWA EARLY THIS MORNING
WITH THE LOSS OF SURFACE BASED CAPE. HOWEVER SPC MESO ANALYSIS
SHOWS THE AXIS OF HIGHEST CAPE HAS NOW SHIFTED INTO EXTREME
NORTHERN MO INTO WESTERN IL WHERE THE STRONGEST STORMS WERE
LOCATED IN OUR CWA. PROFILERS INDICATED THE LOW LEVEL JET WAS ALSO
WEAKENING SOMEWHAT. OUTSIDE OF THE THUNDERSTORM COMPLEXES SKIES
WERE CLEAR ACROSS EASTERN NEB...SOUTHERN MN AND NORTHWEST IA.
CURRENT TEMPERATURES RANGED FROM THE MID 70S IN MO TO THE 60S IN
THE DVN CWA TO THE 40S IN PORTIONS OF ND AND NORTHERN MN.
HAASE
&&
.SHORT TERM...TODAY AND TONIGHT...
FORECAST FOCUS ON THUNDERSTORMS WITH POTENTIAL FOR SEVERE WEATHER
AND FLASH FLOODING.
TODAY...THUNDERSTORM ACTIVITY EXPECTED TO DIMINISH THIS MORNING
WITH THE LOW LEVEL JET WEAKENING AND THE HIGHER CAPES IN MO.
HOWEVER WILL MAINTAIN CHANCE POPS TODAY. CURRENT FLASH FLOOD WATCH
GOES UNTIL 9 AM. WITH THE THUNDERSTORM CLUSTERS WEAKENING AND
CLOUD COVER DIMINISHING SUNSHINE WILL RETURN THIS AFTERNOON. THIS
WILL RAPIDLY DESTABILIZE THE ATMOSPHERE AND ALLOW TEMPERATURES TO
PUSH INTO THE LOWER TO MID 80S. WITH NUMEROUS OUTFLOW BOUNDARIES
FROM THE CURRENT ACTIVITY SEVERE THUNDERSTORMS SHOULD DEVELOP AGAIN
EITHER LATE THIS AFTERNOON OR EARLY THIS EVENING AND CONGEAL INTO
ANOTHER FAIRLY LARGE COMPLEX AS THE EVENING PROGRESSES. LARGE HAIL
AND DAMAGING WINDS ALONG WITH FLASH FLOODING WILL BE THE MAIN
THREATS. HOWEVER CAN NOT RULE OUT AN ISOLATED TORNADO ON ANY
BOUNDARY DUE TO VORTICITY STRETCHING ALONG WITH THE VERY UNSTABLE
AIRMASS. WITH TORRENTIAL RAINS FALLING LAST EVENING AND MORE HEAVY
RAIN EXPECTED THOUGHT ABOUT ISSUING A FLASH FLOOD WATCH FOR LATE
THIS AFTERNOON AND TONIGHT. HOWEVER WOULD LIKE TO SEE WHERE BOUNDARIES
SET UP TO FOCUS THE HEAVIER STORMS SO WILL PUNT TO THE DAY SHIFT
TO EVALUATE.
TONIGHT...THUNDERSTORMS...SOME SEVERE ALONG WITH THE POTENTIAL FOR
FLASH FLOODING THIS EVENING AS LOW LEVEL JET INCREASES ONCE AGAIN.
THESE STORMS WILL GRADUALLY WEAKEN AND DIMINISH IN COVERAGE SOMETIME
WELL AFTER MIDNIGHT. WILL HAVE LIKELY POPS FOR TONIGHT BUT THIS
MAY NEED TO BE RAISED. MINIMUM TEMPERATURES WILL BE IN THE 60S.
HAASE
.LONG TERM...SATURDAY THROUGH THURSDAY...
SATURDAY AND SUNDAY...THIS PERIOD TO CONTINUE TO BE INFLUENCED BY
WHAT EVER NOCTURNAL CONVECTION AND LINGERING PROCESSES AS A RESULT
OF OVERNIGHT MCS/S LAYS OUT FOR THE FOLLOWING DAY AND MODEL GUIDANCE
MAINLY A GUESS A THIS POINT. BUT SEVERAL MODELS FROM 00Z RUNS SUGGEST
LOW TO MID LEVEL RIDGING ACRS THE MID TO UPPER MS RVR VALLEY AND SOME
RE-ENFORCING CAPPING MAY MAKE FOR A MAINLY DRY SATURDAY THOUGH 00Z
AFTER MORNING LINGERING CONVECTION/DEBRIS FROM FRI NIGHT DECAYS OR
MOVES OUT. LLVL CONVERGENCE...THTA-E FEED AND SOUTHWESTERLY
INFLUENCE/VORT PROPAGATION PATH SHIFTS TO THE NORTHERN PLAINS AND MN
SAT AFTERNOON AND EVENING FOR MAIN MCS INITIATION IN THOSE AREAS.
BULK OF MODELS THEN SUGGEST THAT THIS RESULTANT MCS WILL THEN PUSH
EASTWARD ACRS MN AND WI AND REMAIN LARGELY NORTH OF THE AREA SAT
NIGHT. BUT CAN/T RULE OUT A MORE SOUTHEASTWARD PROPAGATION TOWARD
HIGHER CAPES AND SOUTHERLY LLJ FEED AND THUS POSSIBLY GET DOWN INTO
PORTIONS OF THE LOCAL AREA. IF IT DOES...ONGOING THTA-E RICH
AIRMASS AS WELL AS ROBUST CAPES BUILT UP EARLIER IN THE DAY SUGGEST
BOTH DAMAGING WIND POTENTIAL AND MORE HEAVY RAIN. SAT AND SUNDAY
HIGHS DEPENDENT ON MORNING DEBRIS AND COOL POOL EROSION...BUT
AIRMASS IN PLACE SUPPORTS TEMPS WELL UP IN THE 70S AND INTO THE 80S
WITH AFTERNOON CLOUD CLEAR-OFF. LATE SUNDAY AND SUNDAY NIGHT HAVE
PART OF A L/W TROF IMPINGING ON THE REGION FROM THE PLAINS AS WELL
AS MID/UPPER LEVEL JET SUPPORT TO DRIVE MORE OF AN ORGANIZED SEVERE
CONVECTIVE EVENT IN PORTIONS OF THE AREA IF WE CAN GET THE MLCAPE
BUILD UP TO 3-4K J/KG.
MONDAY THROUGH TUESDAY...MEDIUM RANGE SOLUTIONS CONTINUE TO SUGGEST
A PATTERN SWITCH WITH CUT-OFF UPPER LOW ROLLING ACRS THE NORTHERN
PLAINS/FAR SOUTH CENTRAL CANADA AND UPPER L/W TROF ENGULFS THE
UPPER MIDWEST ALLOWING COOL DUMP INTO THE NORTHWESTERN GRT LKS
EARLY NEXT WEEK. WILL HAVE TO WALK OUT SOME MORNING SHOWERS AND
STORMS MONDAY MORNING...THEN SOMEWHAT COOLER WX REGIME WITH SCTRD
INSTABILITY SHOWERS POSSIBLE FOR TUE. SINGLE DIGIT H85 MB TEMPS AND
COLD CORE NATURE OF UPPER TROF SUGGEST HIGHS ONLY IN THE 60S BY TUE
WITH SCTRD SHOWERS MORE PREVALENT NORTH OF I80 CLOSER TO UPPER LOW
CENTER.
WEDNESDAY AND THURSDAY...SLOWLY PASSING L/W TROF SUGGESTS WED TO BE
CHARACTERIZED BY BELOW NORMAL TEMPS/LOW TO MID 60S/ AND MORE
SHOWERS...WHILE RATHER SHARP UPPER RIDGE UPSTREAM FINALLY LEANS
ACRS THE MID AND UPPER MS RVR VALLEY REGIONS BY THU FOR DRY AND
THERMALLY MODERATING WX.
12
&&
.AVIATION...
VFR CONDITIONS NORTH OF STORM CLUSTERS IN VCNTY OF CID AND DBQ FOR
THE REST OF THE NIGHT INTO FRI MORNING. AT MLI AND BRL...MVFR TO
IFR CONDITIONS TO CONTINUE WITH PASSING THUNDERSTORMS THROUGH AT
LEAST 12Z FRI WITH HEAVY RAIN AND VSBYS TEMPORARILY REDUCED TO
UNDER A MILE AT TIMES. AFTER MORNING STORM CLUSTER MOVES OUT...VFR
CONDITIONS FOR MUCH OF THE TERMINAL AREAS THROUGH LATE AFTERNOON
BEFORE AND ANOTHER ROUND OF STORMS POSSIBLE. THE NEW STORM
DEVELOPMENT IS EXPECTED IN THE VICINITY OF A BOUNDARY LATE FRI
AFTERNOON AND EVENING...BUT TIMING AND AND MORE DEFINED LOCATION
IS STILL UNDETERMINED AS IT DEPENDS ON THE OVERNIGHT CONVECTION
THAT IS ONGOING.
&&
.HYDROLOGY...
THE PAST WEEKS WORTH OF RAINFALL...WHICH AVERAGED 1 TO 3 INCHES HAS
MOISTENED DRY SOILS IN SOME LOCATIONS...WHILE SATURATING IT IN
OTHERS. FLASH FLOODING IS A THREAT FROM TRAINING STORMS.
AN ACTIVE WEATHER PATTERN IS EXPECTED OVER THE NEXT 4 DAYS WITH
SEVERAL MORE CHANCES FOR RAIN THAT MAY BE HEAVY. THE IMPACTS OF RAIN
ON FLASH FLOODING WILL BE HIGHLY VARIABLE...BUT ARE POSSIBLE IN MOST
OF THE REGION. TRIBUTARY RIVER FLOODING IS A STRONG POSSIBILITY
IN THIS WET WEATHER PATTERN.
LATEST ROUNDS OF HEAVY RAIN WILL OCCUR THIS MORNING SOUTH OF I-80
AND AGAIN POSSIBLY THIS EVENING/OVERNIGHT. DEPENDING UPON RAINFALL
AMOUNTS AND WHERE IT FALLS TONIGHT...THERE IS A REASONABLY GOOD
CHANCE OF MINOR FLOODING ON SOME AREA RIVERS. SUBSEQUENT RAIN
EVENTS STARTING LATE SATURDAY/SATURDAY NIGHT WILL BECOME MORE
IMPORTANT AND WILL INCREASE THE CHANCES FOR MORE SIGNIFICANT RISES
DEVELOPING ON AREA RIVERS. THE LOCATION FOR HEAVIEST RAINFALL WHEN
KNOWN...WILL LIKELY BE PLACED INTO A FLOOD WATCH.
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...FLASH FLOOD WATCH UNTIL 9 AM CDT THIS MORNING FOR DES MOINES-
HENRY IA-JEFFERSON-KEOKUK-LEE-LOUISA-MUSCATINE-SCOTT-VAN
BUREN-WASHINGTON.
IL...FLASH FLOOD WATCH UNTIL 9 AM CDT THIS MORNING FOR BUREAU-HANCOCK-
HENDERSON-HENRY IL-MCDONOUGH-MERCER-PUTNAM-ROCK ISLAND-
WARREN.
MO...FLASH FLOOD WATCH UNTIL 9 AM CDT THIS MORNING FOR CLARK-SCOTLAND.
&&
HAASE/12Hazardous weather outlook, May 3, 4:27 AM CDT, 23 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 427 AM CDT THU MAY 3 2012 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-040930- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 427 AM CDT THU MAY 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT ONE OR MORE EPISODES OF THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT. WIDESPREAD TOTAL HEAVY RAINFALL AMOUNTS OF 1 TO LOCALLY OVER 2 INCHES ARE LIKELY THAT MAY RESULT IN SIGNIFICANT WATER ISSUES AND EVENTUAL RIVER FLOODING. THE STRONGEST STORMS MAY REACH SEVERE LEVELS WITH STRAIGHT LINE WINDS OF 60 TO 70 MPH THE PRIMARY THREAT AND LARGE HAIL THE SIZE OF QUARTERS THE SECONDARY THREAT. THE STORM PREDICTION CENTER HAS THE ENTIRE OUTLOOK AREA IN A SLIGHT RISK. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY FRIDAY...THE THREAT OF SEVERE STORMS WILL CONTINUE...ESPECIALLY DURING THE LATE AFTERNOON AND OVERNIGHT HOURS. THE STORM PREDICTION CENTER HAS PLACED A SLIGHT RISK OVER THE ENTIRE AREA. THE PRIMARY THREAT WILL BE DAMAGING WIND AND LARGE HAIL. SATURDAY THROUGH MONDAY...THUNDERSTORMS WILL BE POSSIBLE THROUGHOUT. SEVERE STORMS WITH LARGE HAIL AND DAMAGING WIND WILL BE POSSIBLE SATURDAY AND SUNDAY...ESPECIALLY WEST OF THE MISSISSIPPI RIVER. THERE WILL CONTINUE TO BE A THREAT OF FLASH FLOODING FROM LARGE THUNDERSTORM COMPLEXES WITH HEAVY RAINFALL FRIDAY THROUGH SUNDAY. THE EXTENDED PERIOD OF RAIN AND POSSIBLE HEAVY RAINFALL MAY LEAD TO RIVER FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY AND TONIGHT. NICHOLS/SHEETS
In the hours before
Local storm report, May 3, 11:23 PM CDT, 4 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1123 PM CDT THU MAY 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1122 PM TSTM WND GST 1 W CAMBRIDGE 41.30N 90.20W
05/03/2012 E50 MPH HENRY IL TRAINED SPOTTER
&&Local storm report, May 4, 12:35 AM CDT, 3 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1235 AM CDT FRI MAY 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1145 PM FLASH FLOOD COLUMBUS JUNCTION 41.28N 91.36W
05/03/2012 LOUISA IA TRAINED SPOTTER
THE WEST SIDE OF TOWN IS FLOODED. HE57.
1145 PM HEAVY RAIN 2 SE COLONA 41.47N 90.32W
05/03/2012 E1.60 INCH HENRY IL TRAINED SPOTTER
RAINFALL BETWEEN 910 PM AND 1145PM.
1220 AM FLASH FLOOD 4 WSW TISKILWA 41.28N 89.59W
05/04/2012 BUREAU IL TRAINED SPOTTER
SEVERE FLOODING IN THE AREA. 800 N AVE IS WASHED OUT NEAR
TISKILWA. SEVERAL OTHER AREA ROADS HAVE WATER RUNNING
ACROSS THEM.
1225 AM FLASH FLOOD 1 W COLUMBUS JUNCTION 41.28N 91.38W
05/04/2012 LOUISA IA TRAINED SPOTTER
HIGHWAY 92 WEST OF COLUMBUS JUNCTION IS IMPASSABLE. LO32.
&&Local storm report, May 4, 12:47 AM CDT, 3 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1247 AM CDT FRI MAY 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1225 AM FLASH FLOOD 1 W COLUMBUS JUNCTION 41.28N 91.38W
05/04/2012 LOUISA IA TRAINED SPOTTER
HIGHWAY 92 WEST OF COLUMBUS JUNCTION IS IMPASSABLE. LO32.
1220 AM FLASH FLOOD 4 WSW TISKILWA 41.28N 89.59W
05/04/2012 BUREAU IL TRAINED SPOTTER
SEVERE FLOODING IN THE AREA. 800 N AVE IS WASHED OUT NEAR
TISKILWA. SEVERAL OTHER AREA ROADS HAVE WATER RUNNING
ACROSS THEM.
1145 PM HEAVY RAIN 2 SE COLONA 41.47N 90.32W
05/03/2012 E1.60 INCH HENRY IL TRAINED SPOTTER
RAINFALL BETWEEN 910 PM AND 1145PM.
1145 PM FLASH FLOOD COLUMBUS JUNCTION 41.28N 91.36W
05/03/2012 LOUISA IA TRAINED SPOTTER
THE WEST SIDE OF TOWN IS FLOODED. HE57.
1122 PM TSTM WND GST 1 W CAMBRIDGE 41.30N 90.20W
05/03/2012 E50.00 MPH HENRY IL TRAINED SPOTTER
1058 PM FLASH FLOOD 3 NE MUSCATINE 41.45N 91.03W
05/03/2012 MUSCATINE IA TRAINED SPOTTER
2ND AVENUE NEAR LAKE PARK BLVD HAS ABOUT 2 FEET OF WATER
ON IT ON THE NORTHEAST SIDE OF MUSCATINE. PONDING OF
WATER EVERYWHERE. LO32.
1027 PM FLASH FLOOD 1 ESE WASHINGTON 41.30N 91.68W
05/03/2012 WASHINGTON IA TRAINED SPOTTER
3.13 INCHES IN THE PAST 2 HOURS WITH STREET FLOODING IN
WASHINGTON.
1027 PM HEAVY RAIN 1 ESE WASHINGTON 41.30N 91.68W
05/03/2012 M3.13 INCH WASHINGTON IA TRAINED SPOTTER
2 HOUR RAINFALL.
1020 PM FLASH FLOOD 3 ENE MUSCATINE 41.44N 91.03W
05/03/2012 MUSCATINE IA TRAINED SPOTTER
STREET FLOODING ON MULTIPLE STREETS IN MUSCATINE. MU79.
1014 PM TSTM WND GST WALCOTT 41.59N 90.78W
05/03/2012 E70.00 MPH SCOTT IA NWS EMPLOYEE
60 TO 70 MPH WIND GUSTS. RETIRED NWS EMPLOYEE.
0958 PM FLASH FLOOD 5 SW WASHINGTON 41.25N 91.76W
05/03/2012 WASHINGTON IA TRAINED SPOTTER
STREETS ARE FLOODED IN WASHINGTON. WATER IS ESTIMATED TO
BE 3 FEET DEEP NEAR AN UNDERPASS NEAR 2ND AVE AND E 5TH
STREET. ALSO THE INTERSECTION OF MADISON AND B AVE IS
FLOODED. SEWERS IN TOWN ARE BACKING UP.
0952 PM HEAVY RAIN 1 SSW IOWA CITY 41.64N 91.55W
05/03/2012 M2.06 INCH JOHNSON IA ASOS
1 HOUR RAINFALL TOTAL.
0927 PM TSTM WND GST 2 E CENTERDALE 41.65N 91.26W
05/03/2012 E70.00 MPH CEDAR IA TRAINED SPOTTER
0901 PM HAIL 1 N PARNELL 41.60N 92.00W
05/03/2012 E0.88 INCH IOWA IA EMERGENCY MNGR
0901 PM TSTM WND GST E SOLON 41.80N 91.49W
05/03/2012 E60.00 MPH JOHNSON IA TRAINED SPOTTER
0901 PM HAIL E SOLON 41.80N 91.49W
05/03/2012 E0.75 INCH JOHNSON IA TRAINED SPOTTER
0855 PM TORNADO 4 NE WAYLAND 41.19N 91.60W
05/03/2012 WASHINGTON IA TRAINED SPOTTER
HEAVY DAMAGE AT 3229 SPRUCE AVE ABOUT 4 MILES NORTHEAST
OF WAYLAND. RELAYED BY SPOTTER. TIME ESTIMATED.
0850 PM TORNADO 2 NE WAYLAND 41.17N 91.63W
05/03/2012 WASHINGTON IA PUBLIC
TORNADO WENT OVER THE RESIDENCE AT 2711 330TH ST ABOUT 2
MILES NORTHEAST OF WAYLAND. TIME ESTIMATED. RELAYED 911
CALL FROM WASHINGTON COUNTY SHERIFF OFFICE.
0850 PM HAIL SOLON 41.81N 91.49W
05/03/2012 E1.75 INCH JOHNSON IA LAW ENFORCEMENT
0844 PM TORNADO WAYLAND 41.15N 91.66W
05/03/2012 HENRY IA LAW ENFORCEMENT
NEAR 120TH STREET NEAR WAYLAND.
0831 PM HAIL NORWAY 41.90N 91.92W
05/03/2012 E1.00 INCH BENTON IA FIRE DEPT/RESCUE
0816 PM HAIL W NORWAY 41.90N 91.93W
05/03/2012 E0.75 INCH BENTON IA TRAINED SPOTTER
DIME SIZED HAIL FELL BETWEEN 816 PM AND 819 PM.
0808 PM HAIL 2 SSW LADORA 41.73N 92.20W
05/03/2012 E1.75 INCH IOWA IA TRAINED SPOTTER
GOLFBALL SIZED HAIL.
0737 PM HAIL 2 WNW VAN HORNE 42.02N 92.12W
05/03/2012 E0.75 INCH BENTON IA TRAINED SPOTTER
0722 PM HAIL 1 NW VAN HORNE 42.02N 92.11W
05/03/2012 E0.25 INCH BENTON IA TRAINED SPOTTER
0721 PM HAIL SE ATKINS 41.99N 91.86W
05/03/2012 E0.25 INCH BENTON IA TRAINED SPOTTER
&&Local storm report, May 4, 1:31 AM CDT, 2 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
131 AM CDT FRI MAY 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 PM TSTM WND DMG GALVA 41.17N 90.04W
05/03/2012 HENRY IL EMERGENCY MNGR
SEVERAL 2 TO 4 INCH DIAMETER BRANCHES DOWN ON THE
NORTHWEST SIDE OF GALVA.
&&
HAASESpecial weather statement, May 4, 2:26 AM CDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
226 AM CDT FRI MAY 4 2012
IAZ078-088-089-098-099-ILZ024>026-034-035-MOZ009-010-040815-
VAN BUREN IA-LOUISA IA-LEE IA-HENRY IA-DES MOINES IA-MCDONOUGH IL-
MERCER IL-WARREN IL-HENDERSON IL-HANCOCK IL-CLARK MO-SCOTLAND MO-
226 AM CDT FRI MAY 4 2012
...STRONG THUNDERSTORMS TO BRING HEAVY RAINFALL AND SMALL HAIL...
AT 225 AM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED AN AREA OF
THUNDERSTORMS GENERALLY EXTENDING FROM NEAR MEMPHIS MISSOURI...
NORTHEAST TO NEAR BURLINGTON IOWA...MOVING EAST AROUND 20 MPH.
THESE STORMS ARE EXPECTED TO BRING SOME VERY HEAVY RAINFALL OF ONE
TO TWO INCHES PER HOUR...AND SOME HAIL UP TO THE SIZE OF NICKELS.
THE STORMS SHOULD BE OF RELATIVELY SHORT DURATION FOR ANY ONE
LOCATION...SO TOTAL RAINFALL AMOUNTS SHOULD RANGE FROM ONE TO TWO
INCHES. THE STORMS WILL MOVE THROUGH THE AREA THROUGH 4 AM.
SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...
BURLINGTON...FORT MADISON...KEOKUK...MEMPHIS...KAHOKA...MEDIAPOLIS...
CARTHAGE...OQUAWKA...STRONGHURST...DALLAS CITY...MONMOUTH AND MACOMB.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT FRIDAY
MORNING FOR WEST CENTRAL ILLINOIS. A SEVERE THUNDERSTORM WATCH ALSO
REMAINS IN EFFECT UNTIL 500 AM CDT FRIDAY MORNING FOR SOUTHEAST IOWA
AND NORTHEAST MISSOURI.
&&
LAT...LON 4019 9150 4024 9151 4025 9195 4030 9196
4030 9235 4060 9236 4061 9219 4077 9218
4085 9163 4115 9106 4114 9043 4027 9045
4028 9090 4019 9091
LELocal storm report, May 4, 3:59 AM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
359 AM CDT FRI MAY 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 AM FLASH FLOOD 1 WNW KAHOKA 40.43N 91.73W
05/04/2012 CLARK MO TRAINED SPOTTER
HALF A FOOT OF STANDING WATER ON SOME ROADS IN KAHOKA.
0330 AM HAIL 1 WNW KAHOKA 40.43N 91.73W
05/04/2012 M0.88 INCH CLARK MO TRAINED SPOTTER
&&
12The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 7:31 PM CDT | Special Weather Statement | DVN | Benton | 29 min |
| May 3, 8:23 PM CDT | Special Weather Statement | DVN | Louisa, Washington | 52 min |
| May 3, 8:23 PM CDT | Severe Thunderstorm Warning | DVN | Benton | 15 min |
| May 3, 8:27 PM CDT | Tornado Warning | DVN | Henry, Jefferson, Louisa, Washington | 33 min |
| May 3, 8:40 PM CDT | Severe Thunderstorm Warning | DVN | Cedar, Johnson, Linn | 35 min |
| May 3, 8:58 PM CDT | Tornado Warning | DVN | Henry, Louisa, Muscatine, Washington | 32 min |
| May 3, 9:14 PM CDT | Severe Thunderstorm Warning | DVN | Cedar, Clinton, Scott | 31 min |
| May 3, 9:29 PM CDT | Tornado Warning | DVN | Louisa, Muscatine | 17 min |
| May 3, 9:46 PM CDT | Severe Thunderstorm Warning | DVN | Cedar, Muscatine, Scott | 43 min |
| May 3, 9:58 PM CDT | Flash Flood Warning | DVN | Keokuk, Louisa, Washington | 6 hr |
| May 3, 10:20 PM CDT | Flash Flood Warning | DVN | Cedar, Johnson, Louisa, Muscatine, Washington | 6 hr |
| May 3, 10:22 PM CDT | Severe Thunderstorm Warning | DVN | Clinton, Scott | 38 min |
| May 3, 10:44 PM CDT | Flash Flood Warning | DVN | Louisa, Scott | 6 hr |
| May 3, 11:59 PM CDT | Flash Flood Watch | DVN | Des Moines, Henry, Jefferson, Keokuk, Lee, Louisa and 4 more | 9 hr |
| May 4, 12:06 AM CDT | Severe Thunderstorm Warning | DVN | Louisa, Muscatine | 24 min |
| May 4, 1:10 AM CDT | Flash Flood Warning | DVN | Henry, Jefferson | 6 hr |
| May 4, 2:26 AM CDT | Special Weather Statement | DVN | Des Moines, Lee, Van Buren | 49 min |
| May 4, 2:40 AM CDT | Flash Flood Warning | DVN | Lee, Van Buren | 6 hr |
| May 4, 3:07 AM CDT | Severe Thunderstorm Warning | DVN | Lee | 38 min |
| May 4, 6:26 AM CDT | Severe Thunderstorm Warning | DVN | Keokuk | 49 min |
| May 4, 6:34 AM CDT | Flash Flood Warning | DVN | Keokuk | 4 hr |
| May 4, 11:59 AM CDT | River Flood Warning | DVN | Des Moines, Henry, Lee | 71 hr |
| May 4, 3:31 PM CDT | Flash Flood Watch | DVN | Benton, Cedar, Clinton, Des Moines, Henry, Iowa and 12 more | 11 hr |
| May 3, 11:13 PM CDT | Severe Thunderstorm Warning | DVN | Bureau, Henry | 49 min |
| May 4, 12:26 AM CDT | Flash Flood Warning | DVN | Bureau, Putnam | 6 hr |
| May 4, 8:21 AM CDT | River Flood Warning | DVN | Clark | 48 hr |
| May 4, 8:50 AM CDT | Areal Flood Warning | DVN | Clark | 6 hr |
Nearby
Areal Flood Warnings in Iowa, 2012Areal Flood Warnings in Illinois, 2012Every areal flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.